Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 74, NWS Eureka, CA

July 8, 2019

NWS Eureka, CA issued this small craft advisory at Jul 8, 2019, 5:11 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2019, 5:11 AM PDT (12:11 UTC)
Expired
Jul 8, 2019, 9:00 AM PDT
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

516 
WHUS76 KEKA 081211
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
511 AM PDT Mon Jul 8 2019

PZZ455-081600-
/O.EXP.KEKA.SC.Y.0072.000000T0000Z-190708T1200Z/
/O.NEW.KEKA.SC.Y.0074.190708T1211Z-190708T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
511 AM PDT Mon Jul 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS 
MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 9 AM PDT this morning. 

* WINDS...N 10 to 20 kt.

* WAVES...N 6 ft at 7 seconds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-081315-
/O.EXP.KEKA.SC.Y.0072.000000T0000Z-190708T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
511 AM PDT Mon Jul 8 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

PZZ475-081600-
/O.CON.KEKA.SC.Y.0072.000000T0000Z-190708T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
511 AM PDT Mon Jul 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...N 15 to 25 kt.

* WAVES...N 6 to 7 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
1 follow-up statement
459 
WHUS76 KEKA 081547
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
847 AM PDT Mon Jul 8 2019

PZZ455-081700-
/O.EXP.KEKA.SC.Y.0074.000000T0000Z-190708T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
847 AM PDT Mon Jul 8 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

While seas remain somewhat steep in some areas as of 9 AM, 
diminishing winds will allow seas to settle over the course of the
day.

$$

PZZ475-081700-
/O.EXP.KEKA.SC.Y.0072.000000T0000Z-190708T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
847 AM PDT Mon Jul 8 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

While seas remain somewhat steep in some areas as of 9 AM, 
diminishing winds will allow seas to settle over the course of the
day.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 3:51 PM PDT, 13 hours 20 minutes earlier.

Area forecast discussion, Jul 7, 3:51 PM PDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
351 PM PDT Sun Jul 7 2019

.SYNOPSIS...Warm conditions will persist for the foreseeable
future, with temperatures near seasonal averages. Some very light
precipitation will be possible in Del Norte and northern Humboldt
counties late in the day Tuesday, but otherwise no meaningful rain
is anticipated for the next week.

&&

.DISCUSSION...Due to the persistent presence of a broad upper
level trough across the West Coast and also a relatively deep
marine layer, temperatures throughout northwest California remain
relatively subdued and very near seasonal averages for early July,
if not slightly cooler. While a few of the warmest valley
locations like Weaverville and Ukiah may top out around 90 today,
most other interior areas will likely not climb out of the 80s and
maybe not even the 70s in parts of interior Humboldt and Del Norte
counties. This is generally expected to continue through mid week,
with perhaps even slightly cooler temperatures Tuesday and
Wednesday as cloud cover increases ahead of a weak frontal system.
While this system may help to erode the marine layer somewhat
Tuesday and Wednesday, this front will bring plenty of cloud cover
to replace the marine layer stratus.

Meanwhile, while thunderstorms have once again developed across
Lassen County this afternoon, only scattered cumulus clouds have
developed locally and precipitation is not expected through at
least early Tuesday. However, a passing weak warm front may bring
some light, drizzly precipitation to parts of Del Norte and
Humboldt counties late in the day Tuesday. Otherwise, dry
conditions are expected for the foreseeable future.

After the aforementioned warm front passes through the region
Wednesday, a broad upper level trough will stall off the coast of
the Pacific Northwest for several days. While interior temperatures
may increase slightly over the latter half of the week, the
presence of this trough will likely prevent temperatures from
rising much more than a few degrees above seasonal averages.

&&

.AVIATION...Just like yesterday, the early morning coastal
stratus has burned off this afternoon with only a few patches
remaining off the Del Norte Coast. VFR conditions and N to NW
winds will prevail area wide this afternoon and early evening.
Expect coastal stratus to return late this evening with similar
location and timing as last night. The marine layer appears a bit
shallower this afternoon so would expect slightly lower ceilings
than what were experienced last night. IFR to MVFR ceilings and
visibilities will persist for coastal locations through tomorrow
morning. Interior locations will remain VFR through this TAF
cycle. /WCI

&&

.MARINE...Moderate to fresh northerlies will continue to support
Small Craft Advisory conditions across the coastal waters through
late tonight, possibly lingering a bit longer into Monday morning
across the southern outer zone. Winds and seas will then quickly
trend downward during the day on Monday as high pressure offshore
migrates toward the coast. This will usher in a period of
relatively light and variable winds and calm seas which looks to
last for much of the upcoming work week. Diminishing short period
seas will leave a modest SW swell of about 3-4 ft at 17-18 seconds
as the primary wave group for the beginning of the week,
resulting in combined seas at or below 5 feet through at least
Thursday. Stronger northerlies look to return towards the end of
the week with the approach of another trough. /CB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 AM PDT Monday for PZZ455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 8, 4:10 AM PDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Eureka CA
410 AM PDT Mon Jul 8 2019

CAZ101>113-091115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
410 AM PDT Mon Jul 8 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.